Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 9, 2011, 1:25 PM MDT for Hot Springs County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Aug 9, 2011, 2:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Riverton, WY
County Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 86 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS85 KRIW 091925 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT TUE AUG 9 2011 WYZ002-003-005>007-017-092015- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 125 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...CENTRAL HOT SPRINGS...EXTREME SOUTHEASTERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 215 PM MDT... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF ANCHOR DAM...OR 22 MILES SOUTH OF MEETEETSE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OWL CREEK RD AROUND 140 PM MDT. UPPER COTTONWOOD CREEK RD AROUND 145 PM MDT. HAMILTON DOME AND LEGEND ROCK AROUND 150 PM MDT. STATE HWY 170 MILE MARKER 10 AND HWY JCT 170 AND 174 AROUND 155 PM MDT. STATE HWY 120 MILE MARKER 20 AROUND 200 PM MDT. MISSOURI FLAT RD AROUND 205 PM MDT. STATE HWY 120 MILE MARKER 10 AROUND 210 PM MDT. HWY JCT 170 AND 120 AROUND 215 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 10817 4340 10840 4369 10907 4398 10896 TIME...MOT...LOC 1925Z 283DEG 28KT 4382 10885 $$ BRANHAM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:48 AM MDT, 10 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 2:48 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT TUE AUG 9 2011 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT WEAK NOCTURNAL CONVECTION CONTINUING EARLY THIS MORNING ACROSS NORTHERN WYOMING AS WEAK WAVE MOVES THROUGH OREGON AND INTO IDAHO. WEAK RIDGE BUILDING OVER WYOMING AS WELL WITH SOME WEAK VORT ENERGY MOVING THROUGH. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE MORNING AND INCREASE THIS AFTERNOON WITH DAYTIME HEATING. AND LIKE THE LAST FEW DAYS...THE THUNDERSTORMS WILL CONTINUE TO BE MOST NUMEROUS ACROSS THE NORTHERN THIRD OF THE STATE. THE SHORTWAVE OVER OREGON WILL MOVE THROUGH THIS AFTERNOON AND EVENING WITH ANOTHER FRONT DROPPING THROUGH. COULD SEE SOME STRONG STORMS TODAY...BUT SHOULD STAY SUB-SEVERE...THOUGH A SEVERE OUTFLOW GUST IS POSSIBLE GIVEN DRY LOWER LEVELS. RIDGE BUILDS IN FOR WEDNESDAY WITH THE DRIER AIR OVER SOUTHERN WYOMING BEGINNING TO SURGE NORTH INTO THE CENTRAL THIRD. CONVECTION WILL BE LESS LIKELY THERE...BUT REMAIN POSSIBLE OVER THE NORTH. A STRONGER SHORTWAVE MOVES ACROSS MONTANA THURSDAY...A BIT TOO FAR NORTH TO HAVE MUCH IMPACT ON OUR WEATHER HERE. THE NORTH WILL STILL SEE A CHANCE OF THUNDERSTORMS...DRY ACROSS THE SOUTHERN TWO THIRDS. COLD FRONT MOVES THROUGH THE NORTH AND EAST THURSDAY AFTERNOON AND EVENING. TEMPERATURES REMAIN NEAR NORMAL THROUGH THE PERIOD...THOUGH PERHAPS A LITTLER COOLER THAN NORMAL OVER THE NORTH. .LONG TERM...FRIDAY THROUGH TUESDAY FRIDAY WILL BE DRY WITH A STABLE AIRMASS OVER THE REGION AND SEASONAL HIGH TEMPS. SATURDAY IS TO BE WARMER WITH DRY CONDITIONS. MOISTURE IS FORECASTED TO RETURN TO WEST AND SOUTHWEST WY SUNDAY WITH THE MOISTURE PUSHING INTO THE NORTH SUNDAY NIGHT. THIS WILL LEAD TO SOME SHOWERS AND THUNDERSTORMS FORMING IN THE WEST SUNDAY AFTERNOON AND EVENING WITH THE ACTIVITY SPREADING TO THE NORTH ZONES SUNDAY NIGHT. EXPECT A VERY WARM TO HOT DAY ON SUNDAY. A SOUTHWEST FLOW ALOFT IS INDICATED BY THE MODELS NEXT MONDAY AND TUESDAY. WEAK WEATHER SYSTEMS ARE TO MOVE THROUGH THIS FLOW PATTERN. IT APPEARS THAT THERE WILL BE AMPLE MOISTURE AT THE MID AND UPPER LEVELS FOR THUNDERSTORM DEVELOPMENT EACH AFTERNOON AND NIGHT. AS HAS BEEN THE CASE THIS SUMMER THE COVERAGE OF THESE STORMS WILL BE WIDELY SCATTERED...WITH GUSTY WIND...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. TEMPS WILL BE A LITTLE COOLER NEXT MON AND TUE DUE TO MORE CLOUDS AND COOLER 700MB TEMPS. && .AVIATION... WEAK DISTURBANCES ARE EMBEDDED IN WESTERLY FLOW. WEAK SHOWERS WILL CONTINUE ACROSS FAR NORTHERN WYOMING IN THE EARLY MORNING HOURS. THE NEXT SHORTWAVE TROUGH IS OVER CENTRAL IDAHO AND WILL MOVE THROUGH NORTHWEST WYOMING ALONG THE WY/MT BORDER TOMORROW. CONVECTIVE ACTIVITY WILL BE EARLIER THAN NORMAL IN NW WY TUESDAY MORNING...THEN SPREAD TO THE BIG HORN BASIN...WIND RIVER BASIN...AND KCPR TO KBYG IN THE AFTERNOON. SOUTHWEST WYOMING WILL SEE MOSTLY CLEAR SKIES WITH BREEZY WEST WINDS. AFTER 21Z TUESDAY...BREEZY NORTHEAST WILL DEVELOP...WITH GUSTY OUTFLOW WINDS OVER 40 KNOTS POSSIBLE. VFR CONDITIONS GENERALLY EXPECTED...WITH MVFR UNDER AND AROUND THE STORMS TUESDAY AFTERNOON AND EVENING. RESIDUAL SHOWERS EXPECTED LATE TUESDAY EVENING. CLEARING WITH VERY ISOLATED STORMS EXPECTED ON WEDNESDAY AS A WEAK BOUNDARY CONTINUES ALONG THE CONTINENTAL DIVIDE. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN ACROSS NORTHERN AND CENTRAL WYOMING TODAY AND TONIGHT. THE THUNDERSTORM THREAT LIFTS NORTH WEDNESDAY AND THURSDAY AS DRIER AIR SURGES NORTHWARD. NORTHERN WYOMING WILL SEE THE CHANCE FOR ISOLATED THUNDERSTORMS THROUGH THE END OF THE WEEK. DAILY FRONTS WILL MOVE THROUGH...USUALLY IN THE AFTERNOON AND EVENINGS...THOUGH THUNDERSTORM OUTFLOWS COULD SHIFT THE WIND SOONER. HEAVY RAIN...GUSTY OUTFLOWS TO 50 MPH AND LIGHTNING ARE LIKELY THREATS. TEMPERATURES WILL BE SEASONABLE MOST AREAS...THOUGH SLIGHTLY COOLER OVER THE NORTH. RH'S WILL BE IN THE UPPER SINGLE DIGITS TO TEENS SOUTH AND CENTRAL...WITH SOME 20S AND 30S OVER THE NORTH...ESPECIALLY MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...AR AVIATION...MCDONALD FIRE WEATHER...TWB
Hazardous weather outlook, Aug 9, 4:00 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT TUE AUG 9 2011 WYZ001>020-022>030-101200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN AND CENTRAL WYOMING AND THE FAR WEST. HEAVY RAIN...LIGHTNING AND GUSTY WINDS ARE LIKELY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS REMAIN POSSIBLE MAINLY OVER THE NORTH WEDNESDAY AND THURSDAY. AFTER A DRY PERIOD FRIDAY AND SATURDAY...ISOLATED THUNDERSTORMS WILL RETURN TO THE WEST SUNDAY AFTERNOON AND ACROSS THE NORTH SUNDAY NIGHT. THEN WIDELY SCATTERED THUNDERSTORMS WILL OCCUR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HAIL SIZE AND STRONG WIND GUSTS AS WELL AS ANY DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 9, 12:28 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1228 PM MDT TUE AUG 9 2011 WYZ002>011-092200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CODY FOOTHILLS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- SOUTHEAST BIG HORN BASIN-SOUTHEAST JOHNSON COUNTY- SOUTHWEST BIG HORN BASIN- 1228 PM MDT TUE AUG 9 2011 ...SCATTERED SHOWERS AND THUNDERSTORM ACROSS CENTRAL AND NORTHERN WYOMING... THUNDERSTORMS WILL CONTINUE TO FORM AROUND THE WASHAKIE NEEDLES AREA THIS AFTERNOON...THEN MOVE EAST ACROSS THE BIG HORN BASIN AND JOHNSON COUNTY. STORMS WILL MOVE EAST AT 25 TO 30 MPH. THE PRIMARY THREATS WITH THESE STORMS WILL BE WINDS GUSTING TO 50 MPH... BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. WOLCOTT
Special weather statement, Aug 9, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 125 PM MDT TUE AUG 9 2011 WYZ002-003-005>007-017-092015- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 125 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE...CENTRAL HOT SPRINGS...EXTREME SOUTHEASTERN PARK AND NORTHERN FREMONT COUNTIES UNTIL 215 PM MDT... AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF ANCHOR DAM...OR 22 MILES SOUTH OF MEETEETSE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OWL CREEK RD AROUND 140 PM MDT. UPPER COTTONWOOD CREEK RD AROUND 145 PM MDT. HAMILTON DOME AND LEGEND ROCK AROUND 150 PM MDT. STATE HWY 170 MILE MARKER 10 AND HWY JCT 170 AND 174 AROUND 155 PM MDT. STATE HWY 120 MILE MARKER 20 AROUND 200 PM MDT. MISSOURI FLAT RD AROUND 205 PM MDT. STATE HWY 120 MILE MARKER 10 AROUND 210 PM MDT. HWY JCT 170 AND 120 AROUND 215 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4405 10817 4340 10840 4369 10907 4398 10896 TIME...MOT...LOC 1925Z 283DEG 28KT 4382 10885 BRANHAM
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:47 PM MDT | Special Weather Statement | RIW | Natrona | 43 min |
| Aug 9, 2:09 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 51 min |
| Aug 9, 2:38 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 22 min |
| Aug 9, 2:56 PM MDT | Special Weather Statement | RIW | Washakie | 34 min |
| Aug 9, 3:22 PM MDT | Special Weather Statement | RIW | Hot Springs | 38 min |
| Aug 9, 3:55 PM MDT | Special Weather Statement | RIW | Johnson | 35 min |
| Aug 9, 4:02 PM MDT | Special Weather Statement | RIW | Hot Springs | 43 min |
| Aug 9, 4:20 PM MDT | Special Weather Statement | RIW | Johnson | 40 min |
| Aug 9, 4:29 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 46 min |
| Aug 9, 4:48 PM MDT | Special Weather Statement | RIW | Hot Springs | 27 min |
| Aug 9, 4:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.